Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 2, 2000, 1:51 AM CST for Dawson County, Gaines County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2000, 1:51 AM CST (07:51 UTC)
- Expired
- Mar 2, 2000, 2:15 AM CST
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dawson County, TX, Gaines County, TX
The radar
The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 8:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 020752 SVRMAF TXC115-165-020830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 AM CST THU MAR 2 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DAWSON COUNTY IN TEXAS NORTHEASTERN GAINES COUNTY IN TEXAS * UNTIL 215 AM CST * AT 149 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 2 MILES EAST OF CEDAR LAKE...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CEDAR LAKE...PRIDE...WELCH...AND PUNKIN CENTER. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE IF TIME PERMITS... AND MOVE TO A SUBSTANTIAL SHELTER. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3285 10244 3268 10228 3294 10197 3295 10221 RSB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:29 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 1, 9:29 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND TX
929 PM CST WED MAR 1 2000
SEVERE THUNDERSTORM WATCH NUM 62 HAS BEEN ISSUED UNTIL 2 AM CST FOR
LEA COUNTY NM...AND THE NORTHERN AND PARTS OF THE CENTRAL TX PERMIAN
BASIN TO SOUTH PLAINS. WILL UPDATE ZONES SHORTLY TO REFLECT THOSE
COUNTIES IN THE WATCH...AND OTHER MINOR UPDATES. AS OF 03Z...LOCAL
RADAR AND LIGHTNING DETECTION EQUIPMENT INDICATED WIDELY SCATTERED
RW/-TRW AFFECTING AN AREA FROM THE NORTHERN BIG BEND COUNTY...ACROSS
PECOS COUNTY...TO SOUTHERN UPTON COUNTY. GENERAL MOVING WAS NORTHEAST
ABOUT 20 MPH.
OUR SOUNDING AT 00Z STARTED OFF RATHER UNSTABLE...WITH CAPES AOA 1200
J/KG. 0-3KM SHEAR WAS NOT VERY IMPRESSIVE...BUT ABOVE 850 MB SHOWED
GOOD SHEAR WHICH COULD SUPPORT ELEVATED SUPERCELLS. THE WATER VAPOR
SATELLITE ANIMATION...ALONG WITH UPPER LEVEL MODEL OUTPUT INDICATED
UPPER DIFFLUENCE CONTINUES IN PROGRESS OVER THE REGION AS THE SYSTEM
APPROACHES THE REGION FROM THE WEST. AS THIS SYSTEM APPROACHES...THE
MID LEVELS SHOULD FURTHER DESTABILIZE...THUS HELPING CONVECTION
DEVELOP OVER THE WATCH AREA.
MODEL OUTPUT FROM THE 02Z RUC AS WITH EARLIER MODEL OUTPUT CONTINUED
TO HINT AT SURFACE MOISTURE INCREASES OVER THE PERMIAN BASIN TO
SOUTH PLAINS. THINGS COULD REALLY GET INTERESTING SHORTLY.
.MAF...
TX...HIGH WIND WATCH GUADALUPE AND DAVIS MOUNTAINS FOR THURSDAY.
SEVERE THUNDERSTORM WATCH FOR TXZ045-048 050-053 059-063
UNTIL 0200 AM CST.
NM...HIGH WIND WATCH FOR GUADALUPE MOUNTAINS OF SOUTHEAST NEW MEXICO
THURSDAY. SEVERE THUNDERSTORM WATCH FOR NMZ029 033 034 UNTIL
0100 AM MST.
BOYDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:42 AM CST | Severe Thunderstorm Warning | MAF | Midland | 63 min |
| Mar 2, 1:11 AM CST | Severe Thunderstorm Warning | MAF | Martin | 49 min |
| Mar 2, 1:39 AM CST | Severe Thunderstorm Warning | MAF | Howard | 36 min |
| Mar 2, 2:13 AM CST | Tornado Warning | MAF | Dawson | 32 min |
| Mar 2, 2:39 AM CST | Severe Thunderstorm Warning | MAF | Scurry | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.